MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 1800

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 1800
Model Number ADVIA 1800
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center (ccc) and reported falsely depressed concentrated calcium_2 (ca_2c) results were obtained on a patient sample on an advia 1800 instrument.Quality controls recovered within acceptable ranges on the day of the event.Siemens customer service engineer (cse) was dispatched to the customer's site.The cse inspected all the probes and dilution mixer, checked the wash probe aspirate dispense, and verified dilution reaction tray wash unit (dwud) operation and probe alignments.Then, the cse replaced all the pump seals related to the dilution probe (dpp) as it was suspected that there was an issue with the initial dilution of the sample in questions.The cse observed that the lamp energies were low, and the lamp was changed.The cse performed a wash 2 and the cell blank.Energies and blank values returned to normal.Then, the customer ran calibration and quality control (qc) which recovered acceptably.The cause of the falsely depressed ca_2c results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A falsely depressed concentrated calcium_2 (ca_2c) patient sample result was obtained on an advia 1800 instrument.The discordant result was reported to the physician(s), who questioned the result.The sample was repeated, and the sample recovered similarly.Based on these depressed results, the patient was sent to the emergency room, where the lab processed the same patient sample again.The second repeat result was higher than the discordant results.The higher repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca_2c results.

Brand Name
ADVIA 1800
Common Device Name
ADVIA 1800
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration # 3003637681
tokyo, 196-8 558
JA   196-8558
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key15008755
Report Number2432235-2022-00198
Device Sequence Number14082800
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown